MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT STC PPICC, SOLO, 5FR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT STC PPICC, SOLO, 5FR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reex3359 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported picc nurse inserted picc in pt.And when stylet was removed from picc it was noted that stylet tip was bent and almost broken off.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed some use residue on the returned sample.A bend was observed at the distal end of the stylet, approximately 2.5 cm proximal to the distal tip, and during handling of the sample, the stylet broke at this observed bend.Two additional bends were observed in the core wire of the stylet.A microscopic observation revealed the break in the polyimide tubing was jagged with an uneven surface texture.Delamination of the polyimide tubing was observed at the break site, and three kinks were observed in the polyimide tubing proximal to the break site.Measurements of the core wire, magnets, and polyimide wall thickness were all within specification.The observed fracture features were indicative of catheter and/or stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.
 
Event or Problem Description

Brand Name
DOT STC PPICC, SOLO, 5FR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11780483
Report Number3006260740-2021-01672
Device Sequence Number14361164
Product Code LJS
UDI-Device Identifier00801741085727
UDI-Public(01)00801741085727
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1395118Q
Device Lot NumberREEX3359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 04/10/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;